Alert archive / Michigan / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 74, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 4, 2005, 3:28 PM EDT for Jackson County, Michigan. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2005, 3:28 PM EDT (19:28 UTC)
- Expired
- Jul 4, 2005, 4:19 PM EDT
- In force
- 51 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Jackson County, MI
The radar
The Detroit radar (KDTX), 100 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRR 041928
SVRGRR
MIC075-042030-
/O.NEW.KGRR.SV.W.0074.050704T1928Z-050704T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
328 PM EDT MON JUL 4 2005
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON COUNTY IN SOUTH CENTRAL MICHIGAN
* UNTIL 430 PM EDT
* AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 12 MILES WEST OF
JACKSON...OR ABOUT 6 MILES EAST OF ALBION...AND MOVING EAST AT 35
MPH.
* LOCATIONS IMPACTED INCLUDE...
SANDSTONE...MINARD HILL...TOPKINS...BROOKLINE...WOODVILLE...
BERRYVILLE...RIVES JUNCTION...WOODLAWN ORCHARDS...GILLETTS...PLEASANT
LAKE...MUNITH...TRIST AND WATERLOO.
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
HAIL UP TO THREE-QUARTERS OF AN INCH IN DIAMETER AND WINDS GREATER
THAN 60 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
LAT...LON 4216 8466 4224 8469 4228 8472 4233 8472
4234 8470 4234 8467 4242 8448 4243 8414
4228 8415
$$
LAURENS2 follow-up statements
000
WWUS53 KGRR 042005
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
405 PM EDT MON JUL 4 2005
MIC075-042030-
/O.CON.KGRR.SV.W.0074.000000T0000Z-050704T2030Z/
JACKSON MI-
405 PM EDT MON JUL 4 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JACKSON COUNTY
UNTIL 430 PM EDT...
AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR JACKSON...AND
MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
WOODLAWN ORCHARDS...PLEASANT LAKE...GILLETTS...MUNITH...TRIST AND
WATERLOO.
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4216 8466 4224 8469 4228 8472 4233 8472
4234 8470 4234 8467 4242 8448 4243 8414
4228 8415
$$000
WWUS53 KGRR 042019
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
419 PM EDT MON JUL 4 2005
MIC075-042029-
/O.CAN.KGRR.SV.W.0074.000000T0000Z-050704T2030Z/
JACKSON MI-
419 PM EDT MON JUL 4 2005
...THE SEVERE THUNDERSTORM WARNING FOR JACKSON COUNTY HAS BEEN
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER
SEVERE. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4216 8466 4224 8469 4228 8472 4233 8472
4234 8470 4234 8467 4242 8448 4243 8414
4228 8415
$$
NJJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 11:24 AM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jul 4, 11:24 AM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1124 AM EDT MON JUL 4 2005 .UPDATE... SFC ANALYSIS THIS MORNING SHOWS THE FRONTAL SYSTEM THAT HAS BEEN ADVERTISED FOR THE PAST FEW DAYS CURRENTLY LIES ACROSS THE CENTRAL SECTIONS OF THE U.P. OF MICHIGAN AND WISCONSIN. RADAR IMAGERY THIS MORNING SHOWS NUMEROUS SHOWERS AND THUNDERSTORMS AHEAD OF THE SFC FRONT IN A LINE OVER NRN LOWER MI...THE NE HALF OF THE GRR CWFA...AND OVER A GOOD PORTION OF LAKE MICHIGAN. SO FAR ALMOST ALL OF THESE STORMS HAVE BEEN REMAINING UNDER SEVERE LIMITS WITH THE EXCEPTION OF A BETTER ORGANIZED STORM OFFSHORE NORTH OF KMKE AS OF 11 AM. WITH PLENTY OF CLOUD COVER IN PLACE OVER THE NE HALF OF THE CWFA...THE ATMOSPHERE IS NOT HAVING A CHC TO REALLY DESTABILIZE AT THE SFC. THIS SHOULD LIMIT THE SEVERE THREAT QUITE A BIT THERE. DEEP LAYER SHEAR ON THE ORDER OF AROUND 25 TO AS MUCH AS 35 KTS COULD ALLOW ISOLATED STORMS TO BECOME ORGANIZED. THE SE SECTION OF THE CWFA IS A DIFFERENT STORY WITH A DECENT AMOUNT OF SUN WORKING ON DESTABILIZING THE ATMOSPHERE. TEMPS HAVE ALREADY HIT 80 IN A FEW PLACES WITH DEW POINTS IN THE LOW TO MID 60S. AS THE FRONT MOVES EAST AND WITH DIFFERENTIAL HEATING BOUNDARIES PRESENT AS A RESULT OF THE CLOUD COVER...SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME POSSIBLE THERE. ANY THUNDERSTORMS THAT DO DEVELOP OVER THE SE SECTION OF THE CWFA WILL HAVE THE POTENTIAL OF BECOMING ORGANIZED AND SEVERE WITH THE BETTER SFC BASED INSTABILITY AND WITH THE 30 KTS OF DEEP LAYER SHEAR IN PLACE. PER RADAR TRENDS...HAVE BUMPED POPS UP TO CATEGORICAL OVER THE NW CORNER OF THE CWFA...AND RAISED POPS TO NUMEROUS FOR THE SW AND NE CORNERS. HAVE LEFT THE SCATTERED WORDING FOR THE SE...AND MENTIONED LATER AFTERNOON WORDING. I ALSO DROPPED TEMPS WHERE THE CLOUDS AND PCPN ARE AND WILL CONTINUE TO HOLD DOWN TEMPS. TEMPS WILL LIKELY NOT GET OUT OF THE LOWER TO MID 70S OVER THE NW...WHERE SE SECTIONS OF THE CWFA COULD FLIRT WITH 90 WITH THE SUNSHINE. .GRR WATCHES/WARNINGS/ADVISORIES...NONE && NJJ
Hazardous weather outlook, Jul 4, 11:48 AM EDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1148 AM EDT MON JUL 4 2005 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-051003- ALLEGAN-BARRY-CALHOUN-CLARE-CLINTON-EATON-GRATIOT-INGHAM-IONIA- ISABELLA-JACKSON-KALAMAZOO-KENT-LAKE-MASON-MECOSTA-MONTCALM-MUSKEGON- NEWAYGO-OCEANA-OSCEOLA-OTTAWA-VAN BUREN- GRAND HAVEN TO WHITEHALL-HOLLAND TO GRAND HAVEN- PENTWATER TO MANISTEE-SOUTH HAVEN TO HOLLAND- ST JOSEPH TO SOUTH HAVEN-WHITEHALL TO PENTWATER- 1148 AM EDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF SEVERE THUNDERSTORMS ACROSS ALL OF SOUTHWEST LOWER MICHIGAN THIS AFTERNOON THROUGH THIS EVENING. THE TIMING OF THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE THIS AFTERNOON AND EARLY THIS EVENING AS A COLD FRONT APPROACHES SOUTHWEST LOWER MICHIGAN. THE BEST POTENTIAL FOR SEVERE WEATHER WILL BE AREAS SOUTH AND EAST OF A LINE FROM SOUTH HAVEN TO ALMA. THE PRIMARY THREAT WILL BE WINDS TO 65 MPH AND HAIL TO ONE INCH IN DIAMETER. THE STORMS WILL MOVE NORTHEAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH TUESDAY MORNING ALTHOUGH STORMS ARE NOT EXPECTED TO BE SEVERE. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON SATURDAY AS AN UPPER LEVEL SYSTEM IMPACTS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. RG NJJ
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:17 PM EDT | Special Marine Warning | GRR | 88 min | |
| Jul 4, 5:29 PM EDT | Severe Thunderstorm Warning | GRR | Barry | 26 min |
| Jul 4, 5:38 PM EDT | Severe Thunderstorm Warning | GRR | Eaton | 53 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.